MAUDE Adverse Event Report: PERFUSION SYSTEMS BIO-MEDICUS NG PEDIATRIC ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS BIO-MEDICUS NG PEDIATRIC ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 96820-110
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Pulmonary Edema (2020)
Date of Event 12/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: visual inspection shows evidence of damage/separation of the cannula body.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during an ecmo case using a bio-medicus pediatric arterial cannula it was noted on the fourth day there was blood noted leaking from the metal strip about 1 cm from the end of the metal part.The bleeding increased within a few seconds, ecmo was closed, full ventilation with increased adrenaline dose was begun.The patients blood pressure lowered, they lost blood, received 2 doses of adrenalin and a pack of blood cells.The cannula was replaced and patient connected to the ecmo system again.The patient has a exacerbation of pulmonary edema.The customer noted that patient had normal measurements 5 minutes prior to the leak.Customer commented that the cannula did not look straight when removed from the packaging.
 
Additional Manufacturer Narrative
Conclusion: it is deemed that a severe physical force would be needed to inflict damage on this cannula.The device history record was reviewed with no abnormalities reported.All the pictures of the reported lot number were reviewed to see if the damage occurred on manufacturing with no issues detected, all cannulas appeared to be in good condition when packaged and leaving the manufacturing plant.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIO-MEDICUS NG PEDIATRIC ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key8174653
Report Number2184009-2018-00046
Device Sequence Number13959537
Product Code DWF
UDI-Device Identifier00643169623101
UDI-Public00643169623101
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K143083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model Number96820-110
Device Catalogue Number96820-110
Device Lot Number214139208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 12/02/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient Weight2